Antibiotic-induced Diarrhea: Symptoms, Causes, and Treatment
A condition of diarrhea (loose, watery stools several times a day) caused by antibiotic medications taken to treat bacterial infections.
Prevalent among 5-30% of patients who are under antibiotic medications (from an early stage of treatment to two months after treatment) 
- Mild antibiotic diarrhea can be self-treated
- Does not need lab tests and diagnosis in most cases
- Prevalent among both men and women
- May last from 2 to 4 weeks normally
Antibiotic-induced diarrhea is caused when antibiotics are consumed to treat bacterial infections in the body. While killing infectious bacteria, antibiotics also kill the bowelâ€™s normal bacteria. This happens more prevalently when strong antibiotics are taken. In its mild form, antibiotic-induced diarrhea generally requires no treatment. If prolonged, you will need to consult a doctor and check if the antibiotics prescribed need to be changed.
Ages affected - No particular age group, however, those above 65 years are more vulnerable
Self - diagnosable
Mostly self-diagnosable and can be self-treated during early stages and in case of mild symptoms. If the diarrhea is constant and is accompanied by cramps and sometimes high fever, you need to consult the doctor.
People may experience
Diarrhea or watery stools
Cramps in the abdomen
Fever that is mild to high
Blood or pus in the stools
Self-care: You should drink plenty of fluids and avoid milk products and heavy food which may affect digestion.
Medication: Depending on your condition, you should consult your doctor. He/She may suggest anti-diarrheal medication and may change the antibiotics that you are presently taking.
Specialists: If symptoms are prolonged and severe, you should report to a doctor. We, at mfine, will help you with complete support and a complete treatment program to resolve your health issues.